Be Alert To Health Problems That Begin After Taking a New Medication

Lynne Taetzsch Health Guide
  • Recently a bipolar friend complained that she was having trouble with a very low pulse rate, and was unable to drive or cook because she might pass out and have an accident.

    “Wait a minute,” I said. “That happened to me a few years ago. The doc said I shouldn’t drive, and was ready to give me a pacemaker.”

    “And?” She asked, curious.

    “And when I stopped taking Lithium, the symptoms went away. I’ve been fine ever since.”

    My friend is not taking Lithium, but just before her symptoms started, her doctor had put her on a new medication for bipolar disorder. “Ask your doctor,” I said, “if there might be a connection.”
    Add This Infographic to Your Website or Blog With This Code:

    Now, some drug side effects are very rare, and doctors may not be aware of them all, but even rare effects happen to some people. My cardiologist didn’t think Lithium could have anything to do with a lowered pulse rate, but a psychiatrist friend of mine warned me that it was possible.

    I had taken Lithium in the past without any problems at all, but I am older now and my body is changing. I was so relieved to find the cause of my “heart problems” and cure them so easily.

    If you have unexplained symptoms or side effects from a new or old medication, be sure to talk to your doctor about a possible connection. I sure wish I’d done so before going through all the tests for heart problems.
Published On: August 11, 2006